Hail, Warren
- When
- February 18, 2:50 PM EST to 2:53 PM EST
- Where
- Warren County, Lebanon
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 39.430, -84.200
An isolated thunderstorm briefly produced large hail as it moved across Warren County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
An isolated thunderstorm briefly produced large hail as it moved across Warren County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 18, 1:10 PM EST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 110 PM EST WED FEB 18 2009 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON. THIS WILL BE FOLLOWED BY AN UPPER LEVEL DISTURBANCE THAT WILL SWING SOUTHEAST OVER THE REGION TONIGHT. THEN HIGH PRESSURE WILL GRADUALLY BUILD IN THROUGH FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MID LEVEL FLOW BACKS TODAY AS A LOW DROPS SE INTO THE WESTERN GREAT LAKES. SURFACE LOW PRESSURE OVER W CENTRAL INDIANA TO TRACK ENE THRU THE SRN GREAT LAKES THIS AFTERNOON. SOUTHWARD TRAILING STG COLD FRONT TO SWEEP THRU THE FA BETWEEN 18Z AND 22Z. DEEPER MSTR AND FAVORABLE ISENTROPIC LIFT HAS SHIFTED E OF FA THIS MORNING. A FEW ISOLD/SCTD SHOWERS WL CONT THRU REMAINDER OF THE MRNG UNTIL MORE FAVORABLE FORCING COMES INTO PLAY WITH THE FRONTAL BOUNDARY. BASED ON TEMPERATURE TRENDS...HAVE BUMPED UP TODAYS HIGHS A LTL... MAINLY IN THE SOUTH. HAVE ALSO BUMPED UP WINDS SLIGHTLY. STRONG LOW LEVEL SHEAR WL EXIST AND WET BULB ZERO WL BE LOW THIS AFTN. THE LIMITING FACTOR FOR STORM DEVELOPMENT IS LACK OF INSTBY. BEST INSTBY WL AFFECT THE FAR SOUTH WHERE BOUNDARY LYR CAPES OF 300-500 J/KG WL BE POSSIBLE. GIVEN THE DYNAMICS...A FEW OF THE STORMS MAY PRODUCE GUSTY WINDS. GIVEN LACK OF GOOD INSTBY AND LOW INSTBY...SMALL HAIL WL ALSO BE POSSIBLE AND HAS BEEN ADDED TO THE FCST. WL BE DOING AN 18Z SOUNDING TO GET A BETTER LOOK AT POSSIBLE INSTBY THIS AFTN. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... THERE COULD BE SOME LINGERING SHOWERS IN THE EASTERN ZONES AT THE BEGINNING OF THE PERIOD BUT THE FRONT WILL BE QUICKLY MOVING WELL TO THE EAST DURING THE EVENING. THEN A ROBUST SHORT WAVE WILL ROTATE SOUTHEAST ACROSS THE REGION OVERNIGHT. THIS COMBINED WITH NORTHWEST FLOW IN THE LOW LEVELS SHOULD RESULT IN SNOW SHOWERS. AMOUNTS WILL BE LIGHT WITH ANY ACCUMULATION LESS THAN AN INCH. SOME SNOW SHOWERS MAY CONTINUE INTO THURSDAY BUT LOW LEVEL FLOW BECOMES MORE WESTERLY DURING THE DAY WITH THE UPPER TROUGH STARTING TO PULL OFF TO THE EAST. SURGE OF COLD AIR ADVECTION WILL BRING BLUSTERY CONDITIONS LATE TONIGHT INTO THURSDAY WITH WIND GUSTS BETWEEN 35 AND 40 MPH POSSIBLE. WEATHER WILL TURN MORE BENIGN THURSDAY NIGHT AND FRIDAY AS HIGH PRESSURE BUILDS IN. STAYED CLOSE TO GFS MOS TEMPERATURES FOR TONIGHT. THEN GENERALLY WENT WITH A MOS BLEND. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... MODELS CONTINUE TO BE IN BROAD AGREEMENT IN BRINGING A WELL- DEVELOPED CLIPPER ACROSS THE OHIO VALLEY LATE FRIDAY NIGHT AND SATURDAY. THERE ARE STILL SOME DIFFERENCES IN THE EXACT TRACK. BUT IT DOES LOOK INCREASINGLY LIKELY THAT THERE WILL BE ACCUMULATING SNOW ACROSS THE FORECAST AREA WITH THIS SYSTEM. STILL TOO MUCH UNCERTAINTY THAT FAR OUT IN TIME TO SAY HOW MUCH. AFTER THIS SYSTEM MOVES OFF A DEEP UPPER TROUGH WILL REMAIN THROUGH THE REST OF THE WEEKEND KEEPING COLD AIR IN PLACE. FLOW WILL BECOME ZONAL LATE IN THE PERIOD ALLOWING FOR GRADUALLY MODERATING TEMPERATURES. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... STRONG SFC COLD FRONT WILL SWEEP EAST THRU THE TAF SITES BETWEEN 18Z AND 22Z. IN GUSTY SWRLY LOW LEVEL FLOW...LOWER 50S DEWPOINTS WL ADVECT INTO SRN OHIO. THIS WL PROVIDE MARGINAL INSTBY. GIVEN THE DYNAMICS...A FEW OF THE STORMS MAY PRODUCE GUSTY WINDS AND GIVEN LOW WET BULB ZERO SMALL HAIL WL ALSO BE POSSIBLE. FOR NOW HAVE SHOWERS WITH A MENTION OF CB DUE TO LIMITED COVERAGE OF STORMS. EXPECT TO SEE PREVAILING MVFR CEILINGS AND MVFR/VFR VISIBILITIES...BUT OCNL IFR CIGS WL BE PSBL THRU AFTN. WITH THE FRONTAL PASSAGE GUSTY WEST WINDS WILL DEVELOP. UPPER LEVEL TROF AXIS PIVOTS INTO OHIO OVERNIGHT. AXIS OF LO LEVEL CONVERGENCE WL PROVIDE FAVORABLE LIFT FOR THE DEVELOPMENT OF SNOW SHOWERS. MVFR CIGS WL CONTINUE INTO THURSDAY WITH WESTERLY WIND GUSTS UP TO 30KTS. OUTLOOK...MVFR CIGS WILL BE POSSIBLE THURSDAY. IFR CIGS AND VSBYS POSSIBLE FRIDAY NIGHT INTO SATURDAY NIGHT IN SNOW. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM... LONG TERM... AVIATION...AR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1105 AM EST WED FEB 18 2009 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-191615- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE- 1105 AM EST WED FEB 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A CLIPPER IS FORECAST TO CROSS THE AREA LATE FRIDAY NIGHT AND SATURDAY. THIS WILL LIKELY BRING LIGHT SNOW ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-191615- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 1105 AM EST WED FEB 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION FROM MID AFTERNOON THROUGH EARLY EVENING. THE AIRMASS AHEAD OF THIS FRONT IS FAVORABLE FOR SMALL HAIL AND GUSTY WINDS. INSTABILITY IS LIMITED...BUT THE ISOLATED TO SCATTERED STORMS WHICH DO DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND SMALL HAIL. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL BE BETWEEN 2 PM AND 6 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A CLIPPER IS FORECAST TO CROSS THE AREA LATE FRIDAY NIGHT AND SATURDAY. THIS WILL LIKELY BRING LIGHT SNOW ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1018 AM EST WED FEB 18 2009 KYZ100-OHZ081-082-088-181600- LEWIS KY-PIKE OH-SCIOTO OH-ADAMS OH- 1018 AM EST WED FEB 18 2009 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN ADAMS...SCIOTO... SOUTHEASTERN PIKE AND EASTERN LEWIS COUNTIES THROUGH 1100 AM EST... AT 1017 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR ROME...MOVING EAST AT 65 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... VANCEBURG...CAMP DIX...SANDY SPRINGS...PEEBLES...BLUE CREEK...BUENA VISTA...TANNERY...LOCUST GROVE...WAMSLEY...GARRISON...TURKEY CREEK LAKE AND REXTON. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. AR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 203 PM EST WED FEB 18 2009 INZ066-OHZ070-181945- FRANKLIN IN-BUTLER OH- 203 PM EST WED FEB 18 2009 ...A STRONG THUNDERSTORM WILL AFFECT BUTLER AND SOUTHEASTERN FRANKLIN COUNTIES THROUGH 245 PM EST... AT 158 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR MOUNT CARMEL...MOVING EAST AT 45 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... OKEANA...REILY...ST. CHARLES...LAYHIGH...MCGONIGLE...MILLVILLE... COLLINSVILLE...HAMILTON...SEVEN MILE...NEW MIAMI...JACKSONBURG AND MAUSTOWN. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. AR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 207 PM EST WED FEB 18 2009 KYZ089-090-094-095-181930- GRANT KY-GALLATIN KY-CARROLL KY-OWEN KY- 207 PM EST WED FEB 18 2009 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN OWEN...CARROLL... GALLATIN AND GRANT COUNTIES THROUGH 230 PM EST... AT 202 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR WORTHVILLE...MOVING EAST AT 55 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... SQUIRESVILLE...CARSON...SANDERS...NEW LIBERTY...SPARTA...BROMLEY... LONG RIDGE...GLENCOE...EAGLE HILL...NAPOLEON...NEEDMORE AND ELLISTON. HAWBLITZEL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 225 PM EST WED FEB 18 2009 OHZ061-062-070-071-182000- BUTLER OH-WARREN OH-GREENE OH-MONTGOMERY OH- 225 PM EST WED FEB 18 2009 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MONTGOMERY...SOUTHWESTERN GREENE...NORTHERN WARREN AND NORTHEASTERN BUTLER COUNTIES THROUGH 300 PM EST... AT 223 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR MIDDLETOWN...MOVING EAST AT 55 MPH. ANOTHER THUNDERSTORM WAS LOCATED NEAR HAMILTON...ALSO MOVING EAST AT 55 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE... FRANKLIN...LEBANON...SPRINGBORO...PEKIN...GENNTOWN...LYTLE... OREGONIA...CENTERVILLE...WAYNESVILLE...CORWIN...CAESAR CREEK STATE PARK AND BELLBROOK. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF EITHER STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. HAWBLITZEL
The Cincinnati radar (KILN), 33 km away, was scanning. The volume nearest the first event began at 19:48 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2009Every state in 2009This day in weather historyWarnings in Ohio, February 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 155781.